Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking Divaa and Arip for Bipolar disorder, having indigestion and temporary memory loss. Is it side effect of Divaa?

Hi I am taking Divaa OD 500 twice a day with Arip MT 5 to for bipolar disorder . It has been 7 months since I have been taking these medicines, with decreasing quantities. However I feel that Divaa OD is causing some problems such as indigestion, temporary memory loss , ringing in the ears and sleepiness. Is there any other medicine for bipolar rather than Divaa? Thanks
Asked On : Fri, 1 Feb 2013
Answers:  2 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Divaa (Divalproate sodium) is a mood stabilizer medication and can have side effects like indigestion, sleepiness and memory problems. However, the ringing in the ears is not a common side effect and appears concerning.

Yes, there are other mood-stabilizing medication available for the treatment of Bipolar disorder, but this can be prescribed only after a detailed history and psychological evaluation. Since your symptoms appear to be quite distressing, I would advise you to discuss with your psychiatrist about a change in medication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 2 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. Divaa is Valproate, an effective mood stabiliser medication for bipolar disorder. It can be associated with cognitive impairment and gastro-intestinal symptoms. There are many other mood stabilisers like lithium, carbamazepine, lamotrigine. However, a change in medication is possible only after a careful psychiatric evaluation. Hope you found the information useful
Dr Sundar
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor